Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does vitamin D3 supplements cause constipation?

I have been taking the following vitamins the last couple weeks. Fish Oil 1000mg, Ginkgo Biloba 60mg, Glucosamine 1000mg, B12 1000mg, D3 1000mg, C 500mg and I have been constipated. I just started taking D3 a week ago, and I thought it was that vitamin that is causing the constipation.
Thu, 7 Jul 2016
Report Abuse
Question is related to
Drug/Medication
Medical Topics
General Surgeon 's  Response
Hi.
Thanks for your query.
Noted the history taking so many supplements like fish oil, Gingko biloba, glucosamine, B12, D3 and Vitamin C and you got constipated. Out of these Vitamin D was started recently about 1 week ago.
If you were taking other supplements before taking Vitamin D and were not constipated, the obvious reason is Vitamin D.
But also look for the foods and beverages that you have take, whether they too can cause constipation. Keep yourself well hydrated.
Take a mild laxative and see without any laxatives and Vitamin D also needs to be stopped and see the results. If Vitamin D has caused this you may please stop the oral form and take injection Vitamin D to avoid constipation.
Get the Vitamin D levels in the blood checked and see if you really need it or not.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I currently have pleurisy and seem to be unable to find the cause. I currently take Caltrate 600D plus minerals calcium. I also take nature Made vitamin D3 1000iu. I take 1 tablet each daily. I also took biotin for a short time. Could any of these supplements cause pleurisy? I take the Reslast infusion yearly since I have osteopenia. I am a heart patient and am on heart medications.

doctor1 MD

Hi I am 28 years old. Is started taking Vitamin D3 from 10 days. My last period was on Aug 26 still now I haven t got my period. Is it because of Vitamin D3 tablets? I am also taking folic acid tablets from 3 months. Can you please help me. I am so worried about this

doctor1 MD

Dear Healtcare Magic, Our pediatrician recommended 500IU of vitamin D3 (on every alternative day) for my 1month old daughter. All was going well but today, I accidentally dropped three (3) drops of vitamin D3 into her mouth (i.e., 1500IU). I was reading online that a vitamin D3 overdosage can cause vomiting, nausea, weight loss, constipation, and even kidney damage, inter alia. Is there a need to rush her to emergency?

Recent questions on  Glucosamine

doctor1 MD

hi there , frequently i feel a rapid heart beats ends with a little cough for about 1 minute long & that happens every 3 or 4 days although i do a lot of sports as i am a body builder & usually go to gym 3 times a week & do alot of cardio-excersises like running also i am on amina-acids , l- glutamine , creatine , glucosamine , msm & omega-3 , i havenot got any infection in the last 6 months , so how can you advice me sir?

doctor1 MD

I went to a Orthopeadic specialist with a knee pain and I was asked to some exercises and prescribed Glucosamine Sulphate and Rabemac 20 tablets. When I checked online the latteris prescribed for stomach irritations/ulcers etc. I wonder what this has got to dowith my knee pain....

doctor1 MD

I m an 80 yr. old male and have been on warfarin for years with no problems. P/T 2 days ago was 2.5. First and second urination today was bloody. Never had this problem before except as result of prostate cryosurgery in 2008, which was only temporary. Subsequent PSA tests were 0.05, 0.50 and 0.73. I m on no other presciption medications and very active (tennis). I take daily supplements of vitamin C, glucosamine w/msm, B-50 complex, and selenium. If it might be a factor, I did 3 hours of yard work yesterday, primarily involving pruning of rose bushes.

doctor1 MD

I never had PCS growing up. I am a 34 year old male, and started taking a supplement of Glucosamine 1500 mg + MSM 1500 mg (2 tablets is the total dosage) daily. While taking this supplement, I started having sharp chest pains, and didn t know if I was going to die of a heart attack. I did figure out that if I took a deep breath, I would feel a sudden pop, and the pain would go away. I am so glad taking the deep breath worked, because the pain was crazy. This would give me relief for a while, until I got another episode (around a couple a day). After going through this for days, I decided to try and stop taking the supplement, along with the multi-vitamin I was taking, and the PCS completely stopped. I have not had any since I stopped taking them. I just wanted to see if you thought this may be some information that could be used to isolate a certain chemical that may be elevated in some people that may trigger episodes of PCS. Thanks.

doctor1 MD

About a month ago, I started having mild widespread joint aches, and it has gotten worse. The neck and lower back are the most affected but at times my right knee and ankles are too. I had an exam with my family doctor, which found nothing wrong....

doctor1 MD

HI, I HAVE OSTEOARTHRITIS OF MY RIGHT KNEE. WHEN I WALK I SUDDENLY GET AN EXTREMELY SHARP PAIN IN THE BACK OF MY KNEE , ISTOP SUDDENLY & SCREAM @ THE SAME TIME. WHEN I SIT, [ [ESPECIALLY ON THE COMMODE] & START TO GET UP THE PAIN HITS ME SO BAD I...

doctor1 MD

my leg muscles and knees feel as if they need some lubrication. they are stiff and difficult to move, sometimes they are really painful. What can I do to fix this?